Alternating permutations and the mth descents

Kaǧan Kuruşngöz, Ae Ja Yee

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


A half-descent of an alternating permutation π is an event that π2i>π2i+2, which is defined and studied in Huber and Yee (2010) [18]. The notion of half-descents is generalized to mth descents. Bivariate generating functions for permutations classified according to the numbers of mth descents and inversions are given. Connections to the results on half-descents and alternating permutations are indicated. It is also shown how to specialize the presented results to obtain some other previous work on permutations.

Original languageEnglish (US)
Pages (from-to)2610-2622
Number of pages13
JournalDiscrete Mathematics
Issue number22
StatePublished - Nov 28 2011

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Alternating permutations and the mth descents'. Together they form a unique fingerprint.

Cite this